MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 500 GRAMS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 500 GRAMS; HAMMER, SURGICAL
Model Number 399.42
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date the hammers were cracked and broken.It was discovered during routine inspection of the trays.There was no patient involvement.This report is for one (1) hammer 500 grams.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 399.42, lot t970222: release to warehouse date: september 15, 2011.Manufactured by synthes tuttlingen.No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: a product investigation was completed: the hammer 500 grams was received with the handle of the hammer was observed to broken off and separated from the shaft.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis was not performed as there is no dimension relevant to the broken complaint condition.The relevant drawings were reviewed (both current and manufactured).The complaint condition is confirmed as the hammer 500 grams was received with broken handle.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER 500 GRAMS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10740611
Report Number2939274-2020-04830
Device Sequence Number3141497
Product Code FZY
UDI-Device Identifier10886982202802
UDI-Public10886982202802
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.42
Device Catalogue Number399.42
Device Lot NumberT970222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1